Page 2 of 4 FirstFirst 1234 LastLast
Results 11 to 20 of 34

Thread: This is Rosacea, right? And it's horrific!

  1. #11
    Moderator phlika29's Avatar
    Join Date
    Apr 2006
    Location
    Dorset, UK
    Posts
    8,371

  2. #12
    Junior Member
    Join Date
    Jan 2009
    Posts
    9

    Default

    phlika - very interesting - thanks. They're big on steroids, though, so need to be careful.

    As for the Eucerin, I went to the drug store, and all they had in stock was this: http://www.eucerin.co.uk/dry_skin/10_urea_lotion.asp so I bought it and hopefully it will help. It's mostly meant for bodily use though, not facial. I'll do a patch test.

    PS I also had acupuncture today, and afterwards ended up walking out with some extremely overpriced herbs (for drinking) and some face cream. Immediate buyer's remorse! Chinese herbs have helped me combat fungal stuff in the past, but I still feel like I'm dealing with a witch doctor.
    Last edited by Uncle-Bob; 7th January 2009 at 07:31 PM.

  3. #13
    Member
    Join Date
    Apr 2008
    Posts
    66

    Default

    That is not a flush, it looks like seb derm.

  4. #14
    Junior Member
    Join Date
    Jun 2008
    Posts
    6

    Default Rosacea

    You should try Oracea and Metro gel 1%. Oracea is a pill that I take once a day and it has really helped my face.

    Ask you dermatologist.

    I hope this helps

  5. #15
    Senior Member
    Join Date
    Aug 2006
    Location
    Australia
    Posts
    123

    Default

    Wow your skin looks remarkably like my skin at times - please do keep us updated on any treatments you have any success with!

  6. #16
    Junior Member
    Join Date
    Jan 2009
    Posts
    3

    Default

    Hi, I just joined this forum but I've been reading here for a while.
    Rob, in my opinion most of the problems you are experiencing are caused by the steroids.
    Obviously I know very little about your skin history but I do think that many, many people struggle with their skin do to overuse of topical or oral steroids. Overuse of steroids can cause redness, flushing, itchy skin, burning sensation, scaliness and peeling just to name a few.
    Also, I believe you should put as little on your skin as possible.
    Let it heal. Don't rub or scrub.
    You might find Dr. Rapaport's article on steroid overuse interesting and helpful.
    http://findarticles.com/p/articles/m..._/ai_n28978912
    This is just one but you can find more online if you enter his name + steroid overuse in google search.
    I've been reading a lot about him and his studies on this subject as I am trying to heal my skin after using steroids for too long, thanks to my derm's administrations
    I desided to stay away from doctors as they made everything worse for me and did not even want to wait two minutes listening to my story.

    What steroids did you use and how long?

  7. #17
    Junior Member
    Join Date
    Jan 2009
    Posts
    9

    Default

    Thanks for the comments. I'm pleased to say that, after just 4 days, things are improving a lot. Here's some before and after pics (apologies in advance - I can't think of anything less appealing than close-ups of my poor old face!):





    The main benefit was the Eucerin 10% Urea. My skin is sooo dry and peely, and it seems to lap up the Eucerin like a thirsty kitten with a saucer of milk. I know, that's a pretty dumb simile ;) I've also used jojoba oil, especially round my eyes (Eureric says keep away from eyes on the bottle) - although jojoba oil is very greasy and gives my skin a shine, so I haven't been putting on much of that before going out. I've been using some Chinese cream which my acupuncturist gave me - and it may be helping, not sure - it does at least reduce the appearance of redness, as it's tinted. I've also had a couple of sunbed sessions, applying sunblock to the red parts of my cheeks (which may be rosacea) and factor 8 to other red bits (which may be SD) - this may have helped, at least cosmetically, if not medically.

    Apart from that, I've been sleeping well, avoiding sugary foods and fruit, and trying not to get stressed out. I really hope I'm on the road to recovery, but I don't know whether the jojoba oil and eucerin will continue to work long term. They may also cause acne. But right now, I feel like I'm almost back to my old self, and I can go out and talk to people without noticing their eyes scanning my curiously-reddish features When I first posted, I was pretty downhearted to be honest, as I've been through this kind of crap before, with acne and fungal infections etc. Now I'm pretty damned chirpy ;)

    SellenC - Thanks, will look into those products.

    Winter - yes, I think steroid creams may have been my undoing. I've had fungal probs before, and have used Trimovate cream - sparingly - to treat the occasional infection. It's a heavy duty steroid cream containing nystatin and oxytetracyclin. I sometimes used it on my face, to zap the odd bit of redness, as I figured the redness was generally fungal. This strategy tended to work - until it didn't, and the redness on my forehead was probably made much worse by the Trimovate. I think stress, lack of sleep, poor (sugary) diet, and staying indoors with the heating on were also contributing factors. BTW I know what you mean about avoiding scrubbing, but if I want to leave the house and my face is covered in peeling dead skin, it's hard to avoid a quick scrub. At least my skin is a lot less peely now.

    Thanks everyone for all the tips. I'll keep you posted as to my progress.

  8. #18
    Moderator phlika29's Avatar
    Join Date
    Apr 2006
    Location
    Dorset, UK
    Posts
    8,371

    Default

    I am so glad it is getting a bit better (photos show an good improvement). I also find taking pau d'arco supplement (health food shop) and eating taking raw garlic helpful.

    Can I just ask about the chinese cream, do you know all the ingredients? I only mention it as I am aware that some chinese herbalists put potent steroids in their creams without declaring them and this is why skin problems can get better.

  9. #19
    Junior Member
    Join Date
    Jan 2009
    Posts
    9

    Default

    phlika - god I hope there's no steroids in it - you've got me worried now!

    Here's everything it says on the jar:

    Pure Herbal Products

    SHI ZHEN LING

    Ingredients:
    Radix Angelicae Sinesis
    Radix Soporae Flavescentis
    Cortex Phellodendri
    Radix Paeoniae Rubra


    I've just googled all these ingredients and they look like herbs, barks etc - no steroids.

    I just hope the manufacturer is not the same company who made the Chinese baby milk

    Rob

  10. #20
    Junior Member
    Join Date
    Jan 2009
    Posts
    9

    Default

    PS - I take kyolic garlic liquid in boiled water (to evaporate the alcohol) every morning, and take pau d'arco liquid for 3 months, in rotation with other anti-fungals. My current anti-fungal regime consists of tanalbit capsules (which are very very effective) and oil of oregano, plus primal defense probiotics. I did not mention this stuff before because it's part of my general anti-fungal regime, which I've been doing for several years now, mostly to fight yeast in the gut and bodily fungal infections. My facial skin probs are almost certainly connected though, especially if I'm dealing with Seb Derm.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •